Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Complex Manifolds

Ed. by Fino, Anna Maria


CiteScore 2017: 0.39

SCImago Journal Rank (SJR) 2017: 0.260
Source Normalized Impact per Paper (SNIP) 2017: 0.660

Mathematical Citation Quotient (MCQ) 2017: 0.18

Open Access
Online
ISSN
2300-7443
See all formats and pricing
More options …

Convexity theorems for the gradient map on probability measures

Leonardo Biliotti
  • Corresponding author
  • Dipartimento di Matematica e Informatica, Università degli Studi di Parma, Parco Area delle Scienze 53/A, 43124 Parma, Italy
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Alberto Raffero
  • Dipartimento di Matematica e Informatica “U. Dini”, Università degli Studi di Firenze, Viale Morgagni 67/a, 50134 Firenze, Italy
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-07-05 | DOI: https://doi.org/10.1515/coma-2018-0008

Abstract

Given a Kähler manifold (Z, J, ω) and a compact real submanifold M ⊂ Z, we study the properties of the gradient map associated with the action of a noncompact real reductive Lie group G on the space of probability measures on M. In particular, we prove convexity results for such map when G is Abelian and we investigate how to extend them to the non-Abelian case.

Keywords : Gradient map; Probability measures; Convexity

MSC 2010: 53D20

References

  • [1] C. Arezzo, A. Ghigi, and A. Loi. Stable bundles and the first eigenvalue of the Laplacian. J. Geom. Anal., 17(3), 375-386, 2007.Google Scholar

  • [2] M. F. Atiyah. Convexity and commuting Hamiltonians. Bull. London Math. Soc., 14(1), 1-15, 1982.Google Scholar

  • [3] L. Biliotti and A. Ghigi. Homogeneous bundles and the first eigenvalue of symmetric spaces. Ann. Inst. Fourier (Grenoble), 58(7), 2315-2331, 2008.Google Scholar

  • [4] L. Biliotti and A. Ghigi. Satake-Furstenberg compactifications, the moment map and λ1. Amer. J. Math., 135(1), 237-274, 2013.Google Scholar

  • [5] L. Biliotti and A. Ghigi. Stability of measures on Kähler manifolds. Adv. Math., 307, 1108-1150, 2017.Google Scholar

  • [6] L. Biliotti, A. Ghigi, and P. Heinzner. Polar orbitopes. Comm. Anal. Geom., 21(3), 579-606, 2013.CrossrefGoogle Scholar

  • [7] L. Biliotti, A. Ghigi, and P. Heinzner. A remark on the gradient map. Doc. Math., 19, 1017-1023, 2014.Google Scholar

  • [8] L. Biliotti, A. Ghigi, and P. Heinzner. Invariant convex sets in polar representations. Israel J. Math., 213(1), 423-441, 2016.Web of ScienceGoogle Scholar

  • [9] L. Biliotti and M. Zedda. Stability with respect to actions of real reductive Lie groups. Ann. Mat. Pura Appl. (4), 196(6), 2185-2211, 2017.Google Scholar

  • [10] L. Biliotti and A. Ghigi. Remarks on the abelian convexity theorem. preprint (2017).Google Scholar

  • [11] J.-P. Bourguignon, P. Li, and S.-T. Yau. Upper bound for the first eigenvalue of algebraic submanifolds. Comment. Math. Helv., 69(2), 199-207, 1994.Google Scholar

  • [12] J. J. Duistermaat. Convexity and tightness for restrictions of Hamiltonian functions to fixed point sets of an antisymplectic involution. Trans. Amer. Math. Soc., 275(1), 417-429, 1983.Google Scholar

  • [13] N. Dunford and J. T. Schwartz. Linear Operators. I. General Theory. With the assistance of W. G. Bade and R. G. Bartle. Pure and Applied Mathematics, Vol. 7. Interscience Publishers, Inc., New York; Interscience Publishers, Ltd., London, 1958.Google Scholar

  • [14] C. Ehresmann. Les connexions infinitésimales dans un espace fibré différentiable. In Séminaire Bourbaki, Vol. 1, pages Exp. No. 24, 153-168. Soc. Math. France, Paris, 1995.Google Scholar

  • [15] G. B. Folland. Real analysis. Pure and Applied Mathematics. John Wiley & Sons, Inc., New York, second edition, 1999.Google Scholar

  • [16] W. Gangbo, H. K. Kim, and T. Pacini. Differential forms on Wasserstein space and infinite-dimensional Hamiltonian systems. Mem. Amer. Math. Soc., 211(993), vi+77, 2011.Web of ScienceGoogle Scholar

  • [17] V. Georgoulas, J. W. Robbin, and D. A. Salamon. The moment-weight inequality and the Hilbert-Mumford criterion. arXiv e-prints, 2013. Available at arXiv:1311.0410.Google Scholar

  • [18] V. Guillemin. Moment maps and combinatorial invariants of Hamiltonian Tn-spaces, volume 122 of Progress in Mathematics. Birkhäuser Boston, Inc., Boston, MA, 1994.Google Scholar

  • [19] V. Guillemin and S. Sternberg. Convexity properties of the moment mapping. Invent. Math., 67(3), 491-513, 1982.Google Scholar

  • [20] P. Heinzner. Geometric invariant theory on Stein spaces. Math. Ann., 289(4), 631-662, 1991.Google Scholar

  • [21] P. Heinzner and A. Huckleberry. Kählerian potentials and convexity properties of the moment map. Invent. Math., 126(1), 65-84, 1996.Google Scholar

  • [22] P. Heinzner, A. T. Huckleberry, and F. Loose. Kählerian extensions of the symplectic reduction. J. Reine Angew. Math., 455, 123-140, 1994.Google Scholar

  • [23] P. Heinzner and F. Loose. Reduction of complex Hamiltonian G-spaces. Geom. Funct. Anal., 4(3), 288-297, 1994.CrossrefGoogle Scholar

  • [24] P. Heinzner and P. Schützdeller. Convexity properties of gradient maps. Adv. Math., 225(3), 1119-1133, 2010.Web of ScienceGoogle Scholar

  • [25] P. Heinzner and G. W. Schwarz. Cartan decomposition of the moment map. Math. Ann., 337(1), 197-232, 2007.Web of ScienceGoogle Scholar

  • [26] P. Heinzner, G. W. Schwarz, and H. Stötzel. Stratifications with respect to actions of real reductive groups. Compos. Math., 144(1), 163-185, 2008.Web of ScienceGoogle Scholar

  • [27] P. Heinzner and H. Stötzel. Critical points of the square of the momentum map. In Global aspects of complex geometry, pages 211-226. Springer, Berlin, 2006.Google Scholar

  • [28] P. Heinzner and H. Stötzel. Semistable points with respect to real forms. Math. Ann., 338(1), 1-9, 2007.Web of ScienceGoogle Scholar

  • [29] J. Hersch. Quatre propriétés isopérimétriques de membranes sphériques homogènes. C. R. Acad. Sci. Paris Sér. A-B, 270, A1645-A1648, 1970.Google Scholar

  • [30] G. Kempf and L. Ness. The length of vectors in representation spaces. In Algebraic geometry (Proc. Summer Meeting, Univ. Copenhagen, Copenhagen, 1978), volume 732 of Lecture Notes in Math., pages 233-243. Springer, Berlin, 1979.Google Scholar

  • [31] F. Kirwan. Convexity properties of the moment mapping. III. Invent. Math., 77(3), 547-552, 1984.Google Scholar

  • [32] F. C. Kirwan. Cohomology of quotients in symplectic and algebraic geometry, volume 31 of Mathematical Notes. Princeton University Press, Princeton, NJ, 1984.Google Scholar

  • [33] A. W. Knapp. Lie groups beyond an introduction, volume 140 of Progress in Mathematics. Birkhäuser Boston, Inc., Boston, MA, second edition, 2002.Google Scholar

  • [34] A. Korányi. Remarks on the Satake compactifications, Pure Appl. Math. Q., 1(4, part 3), 851-866, 2005.Google Scholar

  • [35] D. Mumford, J. Fogarty, and F. Kirwan. Geometric invariant theory, volume 34 of Ergebnisse der Mathematik und ihrer Grenzgebiete (2). Springer-Verlag, Berlin, third edition, 1994.Google Scholar

  • [36] R. Schneider. Convex bodies: the Brunn-Minkowski theory, volume 44 of Encyclopedia of Mathematics and its Applications. Cambridge University Press, Cambridge, 1993.Google Scholar

  • [37] G. W. Schwarz. The topology of algebraic quotients. In Topological methods in algebraic transformation groups (New Brunswick, NJ, 1988), volume 80 of Progr. Math., pages 135-151. Birkhäuser Boston, Boston, MA, 1989.Google Scholar

  • [38] R. Sjamaar. Holomorphic slices, symplectic reduction and multiplicities of representations. Ann. of Math. (2), 141(1), 87-129, 1995.Google Scholar

About the article

Received: 2018-02-16

Accepted: 2018-06-03

Published Online: 2018-07-05


Citation Information: Complex Manifolds, Volume 5, Issue 1, Pages 133–145, ISSN (Online) 2300-7443, DOI: https://doi.org/10.1515/coma-2018-0008.

Export Citation

© 2018 Leonardo Biliotti and Alberto Raffero, published by De Gruyter. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License. BY-NC-ND 4.0

Comments (0)

Please log in or register to comment.
Log in